Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 29, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Sep 4, 2006, 4:12 PM CDT for DeKalb County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2006, 4:12 PM CDT (21:12 UTC)
- Expired
- Sep 4, 2006, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County DeKalb County, IL
The radar
The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 4:21 PM CDT | HAIL 0.75 | 9 Ssw Shabbona, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 042112 TORLOT ILC037-042200- /O.NEW.KLOT.TO.W.0029.060904T2112Z-060904T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 412 PM CDT MON SEP 4 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN DEKALB COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 408 PM...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR 7 MILES SOUTHWEST OF SHABBONA...MOVING EAST AT 30 MPH. * THE TORNADO IS WILL BE NEAR... WATERMAN BY 425 PM HINCKLEY AND 7 MILES NORTH OF SANDWICH BY 435 PM GO TO THE BASEMENT AND SEEK SHELTER UNDER THE STAIRS OR UNDER A HEAVY PIECE OF FURNITURE. LAT...LON 4177 8895 4163 8894 4163 8861 4187 8861 $$ BRUMER
3 follow-up statements
000 WWUS53 KLOT 042127 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 427 PM CDT MON SEP 4 2006 ILC037-042200- /O.CON.KLOT.TO.W.0029.000000T0000Z-060904T2200Z/ DEKALB IL- 427 PM CDT MON SEP 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN DEKALB COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A TORNADO NEAR SHABBONA...AND MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... WATERMAN BY 435 PM... HINCKLEY...AND SANDWICH BY 455 PM... IN ADDITION TO THE TORNADO..THIS. STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4177 8895 4163 8894 4163 8861 4187 8861 $$ BRUMER
000 WWUS53 KLOT 042146 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 446 PM CDT MON SEP 4 2006 ILC037-042200- /O.CON.KLOT.TO.W.0029.000000T0000Z-060904T2200Z/ DEKALB IL- 446 PM CDT MON SEP 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN DEKALB COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A TORNADO 6 MILES SOUTH OF WATERMAN...AND MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... SANDWICH...AND HINCKLEY BY 455 PM... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4177 8895 4163 8894 4163 8861 4187 8861 $$ BRUMER
000 WWUS53 KLOT 042159 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 459 PM CDT MON SEP 4 2006 ILC037-042209- /O.EXP.KLOT.TO.W.0029.000000T0000Z-060904T2200Z/ DEKALB IL- 459 PM CDT MON SEP 4 2006 ...THE TORNADO WARNING FOR SOUTHERN DEKALB COUNTY EXPIRES AT 500 PM CDT... THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A THREAT OF SEVERE WEATHER FOR THE PREVIOUSLY WARNED AREA. LAT...LON 4177 8895 4163 8894 4163 8861 4187 8861 $$ BRUMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 4, 3:20 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 4, 3:20 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT MON SEP 4 2006 .DISCUSSION... 320 PM CDT H5 LOW CONITNUES ON TRACK THIS AFTERNOON. DIRUNRAL HEATING HAS ENHANCED DEVELOPMENT OF SEVERAL THUNDERSTORMS IN NORTHWEST PORTION OF FORECAST AREA. SMALL HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN TRHEAT FROM THESE STORMS AT THIS TIME. CENTER OF UPPER LOW WILL MOVE ACROSS FORECASTS AREA TUESDAY WITH SHOWERS LIKELY. EXPECT SYSTEM TO BE FAR ENOUGH EAST BY END OF DAY THAT PRECIP SHOULD END BETWEEN 00Z AND 06Z. UPPER FLOW THEN BEGINS TO BACK ALLOWS TEMPS TO WARM THE UPPER 70S BEFORE NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA LATE IN THE WEEK. FRONTAL SYSTEM WILL DEVELOP WITH UPPER TROUGH AND MOVE ACROSS FORECAST AREA LATE FRIDAY AND SATURDAY. && .AVIATION DISCUSSION FOR 18Z TAFS... 1230 PM CDT THE UPPER LOW OVER ERN IOWA WILL MOVE VERY SLOWLY EWD OVER THE NEXT SEVERAL HOURS. SKIES HAVE GONE BKN OVER NCNTRL IL...ALLOWING SOME SFC INSOLATION AND INCREASING LOW-LVL INSTABILITY. SCT SHRA AND ISOL TS HAVE ALREADY DVLPD JUST WEST OF RFD AND SHOULD CONTINUE TO DVLP EWD DURG THE AFTN HOURS. FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS...TS AS WELL AS CIGS WILL BE PROBLEMATIC. GIVEN THE SLOW EWD PROGRESSION OF THE UPR LOW...FEEL THAT TS ARE LIKELY TO AFFECT THE TAF SITES...BUT INDIVIDUAL CELLS SHUD BE SCT AND WL BE MOVING NWD AT ARND 20KT. SO...WILL GO WITH A TEMPO GROUP FOR TS TO TAKE INTO CONSIDERATION THE SPEED AND SCT NATURE OF THE CELLS. AFTER SUNSET...TS LIKELYHOOD SHOULD DECREASE AS THE MAIN SOURCE OF INSTABILITY IS THE COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW. WITH SFC COOLING AFTER SUNSET...THE DEEP LAYER INSTABILITY SHOULD DECREASE. TWD MORNING...VSBY WILL BECOME THE AREA OF CONCERN. WITH THE RAIN THAT OCCURRED LAST NIGHT AND ANY ADDITIONAL RAINFALL LATER TODAY...THE LOW LEVELS WILL REMAIN QUITE MOIST. WINDS ARE EXPECTED TO REMAIN VERY LIGHT DUE TO THE VERY WEAK PRESSURE GRADEINT AT THE SFC. SO AT THE VERY LEAST...MVFR VIS IS EXPECTED WITH FURTHER REDUCTIONS TO IFR POSSIBLE. BY LATE MORNING...FCST RH TIMESECTIONS ARE INDICATING THAT SKIES SHOULD GO SCT. THE REGION WILL SHIFT TO A MORE COLD ADVECTIVE PATTERN UNDER NLY WINDS AROUND THE BACK SIDE OF THE UPPER FLOW. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Sep 4, 4:30 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT MON SEP 4 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-050930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT WE ARE EXPECTING ISOLATED THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORM MAY BE SEVERE. THE BIGGEST THREAT IS HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-050930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT WE ARE EXPECTING ISOLATED THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORM MAY BE SEVERE. THE BIGGEST THREAT IS HAIL. THERE COULD BE ISOLATED WATERSPOUTS ON THE SOUTHERN HALF OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Sep 4, 3:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 U0.88 INCH WINNEBAGO IL TRAINED SPOTTER
QUARTER INCH ACCUMULATION OF NICKEL SIZED HAIL ON THE
NORTHEAST SIDE OF ROCKFORD
&&
CGITROLocal storm report, Sep 4, 3:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
3/4 INCH HAIL ON THE NORTHEAST SIDE OF ROCKFORD
&&
CGITROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:56 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 34 min |
| Sep 4, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 56 min |
| Sep 4, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 46 min |
| Sep 4, 3:47 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 43 min |
| Sep 4, 3:59 PM CDT | Tornado Warning | LOT | Ogle, Winnebago | 31 min |
| Sep 4, 4:00 PM CDT | Tornado Warning | LOT | Winnebago | 30 min |
| Sep 4, 4:19 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 41 min |
| Sep 4, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 27 min |
| Sep 4, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 58 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.